MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. EVIS EXERA COLONOVIDEOSCOPE

AIZU OLYMPUS CO., LTD. EVIS EXERA COLONOVIDEOSCOPE
Model Number CF-2T160L
Medical Device Problem Code Failure to Clean Adequately (4048)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned for evaluation.Upon estimation it was discovered there was foreign matter found within the nozzle.This was due to insufficient cleaning.The following issues were found during the device evaluation: (a.) bending manipulation or angulation was reduced as the angle wires were stretched, (b.) surface defects of the universal cord were identified.The coating was peeling off, (c.) the distal end of the universal cord had cracks in the resin, (d.) there was deterioration or discoloration of the control body, (e.) the resin in the air and water was cracked causing leakage from the body control unit, (f.) parts become loose in the air and water channel or body control unit, (g.) and the watertight area was defective and had fluid invasion.The investigation is ongoing, and a supplemental report will be submitted upon completion of the investigation or if any additional information is provided by the user facility.
 
Event or Problem Description
The evis exera colonovideoscope was returned to an olympus service center for annual maintenance with no complaint reported by the end user.During inspection, it was discovered there was foreign matter found within the nozzle.There was no patient involvement.This report is being submitted for the malfunction found during the device evaluation.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the root cause of the event was unable to be identified.The white foreign body appeared to be a residue from a previous case.No physical damage to air/water cylinders (internal) or air/water tubes was reported.Olympus will continue to monitor field performance for this device.

Brand Name
EVIS EXERA COLONOVIDEOSCOPE
Common Device Name
COLONOVIDEOSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17307834
Report Number9610595-2023-10012
Device Sequence Number17922275
Product Code FDF
UDI-Device Identifier04953170066986
UDI-Public04953170066986
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K954451
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCF-2T160L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/21/2023
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/29/2023
Supplement Date Received by Manufacturer09/04/2023
Initial Report FDA Received Date07/12/2023
Supplement Report FDA Received Date09/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/11/2006
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown